Discussions By Condition: I cannot get a diagnosis.

Cough that won't go away even with treatment.

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: Anonymous
  • February 15, 2007
  • 02:37 AM

I have a cough that will not go away. It has been treated twice with Z pack and cough medicine. My allergy medication has been changed three times in an attempt to control the cough. I still have coughing "fits" periodically throughout the day and night, plus I frequently have to "clear" my throat.

I also take blood pressure medication. Years ago, I had the same problem and it was caused by my blood pressure medication. I've been taking Atacand for several years with no problems. Can it suddenly start causing a cough? When the blood pressure medication caused the problem previously, it was right away. The cough is running me crazy. People are afraid they're going to catch something from me. Please help.

Reply Flag this Discussion

3 Replies:

  • have you asked your doctor about this possibility or even considered having them culture to see if it's something that's resistant to the treatments you've been given? Or have they done chest x-rays or scans to be sure it hasn't gone deeper or that you have walking pnuemonia, etc?Just some thoughts. Good luck.Oh yeah- you don't smoke, right?
    Anonymous 42789 Replies
    • February 15, 2007
    • 07:04 AM
    • 0
    Flag this Response
  • No, I don't smoke. Never have.
    Anonymous 42789 Replies
    • February 15, 2007
    • 11:56 AM
    • 0
    Flag this Response
  • Are you taking any other meds? I looked up Atacand on www.drugs.com and they do list dry mouth and dry cough as a side effect. It is not uncommon to develop side effects to a med even if you have been taking it awhile. Do you have any chest tightness? Do you drink alcohol? Take any other supplements? There could be interactions there as well... A good remedy for cough is slippery elm. You can get HerbaTussin tea by Traditional Medicinals, or take throat lozenges with slippery elm in it. Drink lots of water daily, and perhaps talk to your doc about dosage adjustments to your med. Best wishes.DOM
    acuann 3080 Replies
    • February 15, 2007
    • 04:31 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.